Skip to main content
Log in

Restriction of stable sheaves and representations of the fundamental group

  • Published:
Inventiones mathematicae Aims and scope

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.


  1. Bott, R.: On a theorem of Lefschetz. Mich. Math. J.6, 211–216 (1959)

    Google Scholar 

  2. Donaldson, S.K.: Anti self dual Yang-Mills connections over complex algebraic surfaces and stable vector bundles. Proc. Lond. Math. Soc. in press (1984)

  3. Forster, O., Hirschowitz, A., Schneider, M.: Type de scindage généralisé pour les fibres stables. In: Vector bundles and differential equations, Proceedings, Nice. PM, vol. 7. Boston: Birhäuser 1979

    Google Scholar 

  4. Grothendieck, A.: Techniques de descente et théorèmes d'existence en géométrie algébrique IV (Bourbaki exposé No. 221) Also in: Fondements de la géométrie algébrique. Secrétariat Mathematique Paris 1962

  5. Harder, G.: Halbeinfache Gruppen Schemata über vollständigen Kurven. Invent. Math.6, 107–149 (1968)

    Google Scholar 

  6. Kobayashi, S.: Curvature and stability of vector bundles. Proc. Japan Acad.58(A), 158–162 (1982)

    Google Scholar 

  7. Langton, S.: Valuative criteria for families of vector bundles on algebraic varieties. Ann. Math.101, 88–110 (1975)

    Google Scholar 

  8. Maruyama, M.: Moduli of stable sheaves, I and II. Journal Math. Kyoto Univ.17, 91–126 (1977);18, 557–614 (1978)

    Google Scholar 

  9. Maruyama, M.: On boundedness of families of torsion free sheaves. J. Math. Kyoto Univ.21, 673–701 (1983)

    Google Scholar 

  10. Mehta, V.B., Ramanathan, A.: Semistable sheaves on projective varities and their restriction to curves. Math. Ann.258, 213–224 (1982)

    Google Scholar 

  11. Mumford, D.: Geometric invariant theory. Berlin-Heidelberg-New York: Springer 1965

    Google Scholar 

  12. Mumford, D.: Abelian varieties. Bombay: Oxford University Press 1974

    Google Scholar 

  13. Narasimhan, M.S., Seshadri, C.S.: Stable and unitary bundles on a compact Riemann surface. Ann. Math.82, 540–567 (1965)

    Google Scholar 

  14. Ramanan, S.: Holomorphic vector bundles on homogeneous spaces. Topology5, 159–177 (1966)

    Google Scholar 

  15. Ramanathan, A.: Stable principal bundles on a compact Riemann surface. Math. Ann.213, 129–152 (1975)

    Google Scholar 

  16. Seshadri, C.S.: Space of unitary vector bundles on a compact Riemann surface. Ann. Math.85, 303–336 (1967)

    Google Scholar 

  17. Ramanan, S., Ramanathan, A.: Remarks on the instability flag. Tohoku Math. J. in press (1984)

  18. Narasimhan, M.S., Seshadri C.S.: Holomorphic vector bundles on a compact Riemann surface. Math. Ann.155, 69–80 (1964)

    Google Scholar 

Download references

Author information

Authors and Affiliations


Rights and permissions

Reprints and permissions

About this article

Cite this article

Mehta, V.B., Ramanathan, A. Restriction of stable sheaves and representations of the fundamental group. Invent Math 77, 163–172 (1984).

Download citation

  • Issue Date:

  • DOI: